Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2019, 4:04 PM EDT for Gilmer County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 4, 2019, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 141 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WWUS82 KFFC 042004
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Sun Aug 4 2019
GAZ007-042030-
Gilmer GA-
404 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 430 PM EDT...
At 404 PM EDT...a strong thunderstorm was over Ellijay...moving
southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Cartecay, Pisgah, Cherry Log, Roy and
Mountaintown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3472 8425 3470 8425 3455 8444 3455 8447
3456 8447 3456 8448 3455 8448 3455 8450
3456 8450 3456 8451 3471 8462 3483 8446
TIME...MOT...LOC 2004Z 316DEG 5KT 3472 8448
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:01 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 4, 3:01 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 301 PM EDT Sun Aug 4 2019 .SHORT TERM /Tonight through Monday Night/... Atmosphere is beginning to recover in the wake of morning heavy rain/storms as decaying MCV drifts northeast toward upstate South Carolina. Scattered showers and storms have redeveloped mainly south of I-20 where better instability exists. Due to the rain and cloud cover, temperatures are a bit cooler than usual, ranging from the 60s in the higher elevations of NE GA to the mid 80s across middle GA. All of this is happening within a broad and persistent longwave trough over the Southeast region. With one wave kicking out away from the area, upstream energy from Tennessee is expected to cross the area later tonight through Monday. This will continue the threat for scattered showers and storms, mainly during daytime hours, though don't expect to see a repeat from this morning happening tomorrow morning. Things appear to stabilize and clear out tomorrow night for much of the area as no real forcing mechanisms are noted within weak but deep W-NW flow (at least through early Tues AM). DJN.83 .LONG TERM /Tuesday through Sunday/... No significant changes made to the long-term forecast grids through the extended forecast period. Region remains under varying degrees of northwesterly upper flow in the transition between the southern rockies/south plains upper ridge and the shallow trough over the western Atlantic. Please see the previous Long-Term Forecast Discussion below. 20 Previous LONG TERM Forecast Discussion /Monday Night through Saturday/... Synoptically, the overall weather pattern will continue to be heavily influenced by the high-amplitude upper-level ridging over the four corners region, and the seasonal Bermuda high pressure pattern over the Atlantic. Between the two, upper-level troughing will continue to help destabilize the southeastern US. With continuous Gulf flow suppling moist air into the region with PWATS between 1.5-2", isolated to scattered storms can be expected each afternoon and evening of the long term period. However, these precip chances will be less in the long term than for the previous week. the primary difference being the upper-level trough axis finally moving east of the forecast area, placing the area in northeast flow and reducing forcing for storms through next weekend. The only exception will be a weaker shortwave trough that is expected to move through on Wednesday, which will give the highest rain chances until the weekend. With this pattern, diurnal storms tend to be more suppressed, but with ample monsoonal moisture wrapping around the high pressure out west the area may be more prone for nocturnal MCSs. Conditions will have to be monitored throughout the week, for the potential development of these complexes. Thiem && AVIATION... 18Z Update... Earlier morning Mesoscale Covective Vortex (MCV) continues to drift northeast across north GA with much of the deeper convection now occurring over South Carolina. Remnant clouds with a few -SHRA lingering from ATL to AHN will generally result in VFR conditions. E-NE winds around ATL likely driven by weak wake low behind precip shield to east, but expect winds to turn more W-NW later today. Convective redevelopment likely where better sfc heating occurs (from CSG to MCN) through sunset. Low confidence in low clouds impacting TAF sites overnight. Winds remains light. //ATL Confidence...18Z Update... Low to Medium on lower vsby and ceilings tonight. Medium on convective redevelopment later today/tonight. Medium to high on wind speed/direction. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 88 68 92 / 30 30 30 20 Atlanta 70 87 71 90 / 40 30 30 20 Blairsville 63 80 62 84 / 50 30 20 20 Cartersville 69 88 69 92 / 40 20 20 20 Columbus 72 89 72 92 / 40 40 40 30 Gainesville 69 86 69 90 / 30 30 20 20 Macon 70 89 70 92 / 40 30 30 30 Rome 69 88 69 93 / 40 20 20 10 Peachtree City 69 88 70 92 / 40 30 30 20 Vidalia 72 91 72 93 / 50 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....20 AVIATION...DJN.83
Hazardous weather outlook, Aug 4, 3:08 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 308 PM EDT Sun Aug 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 308 PM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered showers and thunderstorms will continue into the early evening hours. A few storms could be strong to severe with gusty winds, heavy rain and lightning, the primary threats. The heavy rain could create localizing flooding. Overnight, patchy fog is possible as light winds interact with wet conditions near the surface. Visibilities may be less than 1 mile at times, resulting in more difficult driving conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered showers and thunderstorms are expected to continue each afternoon and evening through the week. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotter are encouraged to report unusual storm activity to NWS Peachtree City.
In the hours before
Special weather statement, Aug 4, 3:08 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sun Aug 4 2019
GAZ074-085-097-041945-
Washington GA-Johnson GA-Laurens GA-
308 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 345 PM EDT...
At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Hebron to near Tuckers Crossroad to near
Chappells Mill...and moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Sandersville, Wrightsville, East Dublin, Davisboro, Tennille,
Dudley, Harrison, Oconee, Riddleville, Spann, Downs, Donovan, Tuckers
Crossroad, Pringle, Lovett, New Home, Brewton and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8269 3253 8307 3276 8293 3300 8298
3308 8263 3306 8263 3306 8261 3305 8262
3303 8260 3301 8255 3287 8252 3283 8252
3281 8251 3278 8250
TIME...MOT...LOC 1908Z 265DEG 19KT 3293 8292 3276 8289 3260 8299
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 4, 3:16 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Sun Aug 4 2019
GAZ013-014-041945-
Dawson GA-Pickens GA-
316 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON AND EASTERN
PICKENS COUNTIES UNTIL 345 PM EDT...
At 316 PM EDT...a strong thunderstorm was over Lake Tamarack, or near
Jasper...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jasper, Nelson, Amicalola Falls State Park, Sequoyah Lake, Lake
Tamarack, Hollis Lathem Reservoir, Marblehill, Tate, McKee, Juno and
Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3455 8419 3447 8410 3435 8426 3438 8426
3438 8437 3450 8447 3455 8441 3455 8437
3456 8437 3456 8435 3458 8433 3458 8431
3457 8429 3457 8426 3458 8425
TIME...MOT...LOC 1916Z 315DEG 7KT 3451 8434
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 4, 3:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT Sun Aug 4 2019
GAZ074-076-085-086-097-042015-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-Laurens GA-
351 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON...NORTHWESTERN EMANUEL...JOHNSON AND NORTHEASTERN LAURENS
COUNTIES UNTIL 415 PM EDT...
At 351 PM EDT...a line of strong thunderstorms was along a line
extending from near Davisboro to near Donovan to near Brewton...and
moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Louisville, Wrightsville, East Dublin, Wadley, Davisboro,
Adrian, Bartow, Kite, Spann, Donovan, Blundale, Pringle, Lovett,
Moxley, New Home, Meeks, Brewton, Colemans Lake and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3275 8231 3251 8257 3251 8265 3250 8265
3249 8264 3250 8266 3257 8295 3278 8272
3302 8260 3304 8229 3293 8227 3284 8232
3282 8227
TIME...MOT...LOC 1951Z 275DEG 18KT 3295 8259 3278 8268 3262 8285
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 4, 3:58 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT Sun Aug 4 2019
GAZ097-042030-
Laurens GA-
358 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAURENS COUNTY UNTIL
430 PM EDT...
At 357 PM EDT...a strong thunderstorm was near Cadwell, or 13 miles
northeast of Eastman...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cadwell, Rentz, Lowery and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3219 8302 3231 8308 3241 8303 3234 8273
3233 8275 3233 8274 3231 8272 3228 8276
3227 8276 3227 8277 3220 8286 3220 8289
3216 8296
TIME...MOT...LOC 1957Z 292DEG 17KT 3230 8299
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 4, 4:00 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Sun Aug 4 2019
GAZ110-042030-
Telfair GA-
400 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TELFAIR COUNTY UNTIL 430
PM EDT...
At 400 PM EDT...a strong thunderstorm was near Workmore, or 7 miles
south of McRae...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McRae, Lumber City, Scotland, Towns and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3184 8293 3201 8300 3207 8286 3206 8286
3205 8281 3202 8278 3201 8273 3196 8269
3192 8265 3192 8268 3191 8268 3190 8269
3190 8270 3186 8276
TIME...MOT...LOC 2000Z 253DEG 14KT 3195 8289
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 4, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Sun Aug 4 2019
GAZ007-042030-
Gilmer GA-
404 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 430 PM EDT...
At 404 PM EDT...a strong thunderstorm was over Ellijay...moving
southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Cartecay, Pisgah, Cherry Log, Roy and
Mountaintown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3472 8425 3470 8425 3455 8444 3455 8447
3456 8447 3456 8448 3455 8448 3455 8450
3456 8450 3456 8451 3471 8462 3483 8446
TIME...MOT...LOC 2004Z 316DEG 5KT 3472 8448
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:53 PM EDT | Special Weather Statement | FFC | Rockdale | 37 min |
| Aug 4, 6:03 AM EDT | Special Weather Statement | FFC | Paulding | 27 min |
| Aug 4, 9:33 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Forsyth, Hall, Jackson, Madison and 3 more | 57 min |
| Aug 4, 10:30 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Hall, Jackson, Madison, Oconee and 1 more | 60 min |
| Aug 4, 11:02 AM EDT | Areal Flood Warning | FFC | Clarke, Morgan, Oconee, Oglethorpe, Walton | 4 hr |
| Aug 4, 11:12 AM EDT | Special Weather Statement | FFC | Banks, Jackson, Madison | 63 min |
| Aug 4, 12:07 PM EDT | Areal Flood Warning | FFC | Banks, Barrow, Hall, Jackson, Madison | 4 hr |
| Aug 4, 12:24 PM EDT | Special Weather Statement | FFC | Hall, White | 66 min |
| Aug 4, 2:13 PM EDT | Special Weather Statement | FFC | Candler | 17 min |
| Aug 4, 2:14 PM EDT | Special Weather Statement | FFC | Dooly | 31 min |
| Aug 4, 2:54 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 4, 3:08 PM EDT | Special Weather Statement | FFC | Johnson, Washington | 37 min |
| Aug 4, 3:16 PM EDT | Special Weather Statement | FFC | Dawson | 29 min |
| Aug 4, 3:51 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Aug 4, 3:58 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 4, 4:00 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Aug 4, 4:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Aug 4, 5:07 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 23 min |
| Aug 4, 5:35 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 40 min |
| Aug 4, 5:42 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 33 min |
| Aug 4, 7:43 PM EDT | Special Weather Statement | FFC | Whitfield | 32 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.